Jump to content
CrazyBoards.org

Recommended Posts

Yes.  I am on abilify, and I'm not sure whether this is the main cause of the lack of concentration, but it is almost impossible for me to read books because I cant keep focused on the book and my mind wanders so much that all I read are words.

Link to comment
Share on other sites

I would be more likely to blame your illness for this than the AAP's. Difficulty concentrating and holding attention can be a part of psychosis and/or negative symptoms. 

 

Though, it's true that AAP's can cause a kind of dullness sometimes. 

 

Truly, it's going to be hard to tease out which is causing the problem, but I'm leaning more towards the schizoaffective causing the problems. 

 

In my experience, my AAP gave my imagination back. It helps me focus, helps me pay attention and helps me stay interested in things again. After my last psychotic episode, I had bad negative symptoms which caused problems like what you're experiencing. But eventually the negative symptoms went away, probably with the help of my AAP. I have concentration difficulties related to ADHD though, so for me it's all wrapped up in one joyful bundle of Crazy. 

 

Have you spoken to your pdoc about this? Perhaps they can give some insight on what they think is causing the problem. I know you've said in the past that your pdoc is reluctant to mess with your meds though. 

Link to comment
Share on other sites

I'll mention this to my pdoc when I see him next... I saw him earlier last month (we meet i at 3 month intervals)    So I need to keep this written down.  And  I  just hope I remember it/

Edited by whatsizbucket
Link to comment
Share on other sites

I find it takes a bit to get used to the med, but eventually it comes back.

I do a lot of crafts, I write, I read, I play pen and paper RPG's (lke D&D, Rifts, Pathfinder) Sometimes it just temporarily effects you. Especially if you had a bad episode and needed extra meds to come out.

Link to comment
Share on other sites

I've been on the same dosage and same meds for 3 years.  I've witnessed a gradual decline in my imagination.  I am on 3 aap.  I feel so dumb that it hard for me to read and such.  If it is the illness,, I must be in very bad shape my decline seems to be going faster and faster.

 

Any ideas would be welcome.

Edited by whatsizbucket
Link to comment
Share on other sites

I've been on the same dosage and same meds for 3 years.  I've witnessed a gradual decline in my imagination.  I am on 3 aap.  I feel so dumb that it hard for me to read and such.  If it is the illness,, I must be in very bad shape my decline seems to be going faster and faster.

 

Any ideas would be welcome.

 

Maybe you could try reading in small bursts? Set a timer for 1 minute or 5 minutes, or whatever you think you can handle. Then force yourself to read until the timer goes off. That really takes the fun out of reading though, eh? Sorry I haven't got much in the way of answers for you. I struggle with concentration myself. 

 

How is your writing going, Bucket? I know you've been writing scenes and such, and that takes imagination. I think continuing to practice writing and being creative can only be good for your imagination. 

Edited by Parapluie
Link to comment
Share on other sites

I am entering NaNoWriMo again this year.

 

I didn't finish last year.  However I have enough freewriting to meld solid characters this time.  When I won last time, I was brainwashed in a cult.  So  everything was pro-LDS.

 

It was not good

 

At least I am freewriiting...  which is good.

Link to comment
Share on other sites

I am entering NaNoWriMo again this year.

 

I didn't finish last year.  However I have enough freewriting to meld solid characters this time.  When I won last time, I was brainwashed in a cult.  So  everything was pro-LDS.

 

It was not good

 

At least I am freewriiting...  which is good.

 

Yes, keep free writing! That can only help your imagination!

 

And if it is your meds making you feel dull and unimaginative, I hope you can get off/ change some of them one day. Three AAP's is a heavy cocktail. This is really not a side effect you should have to live with forever. The goal of treatment is to have 100% symptom control with minimal side effects, and clearly, this is not the case for you at the moment. 

 

I wish you best of luck when talking to your pdoc! Sometimes, pdocs don't understand how our quality of life can be ruined by side effects like this. Hopefully yours understands. 

Link to comment
Share on other sites

I find im not as witty or able to hold attention to anything for very long. I don't remember the last movie I watched. I can't handle them. I get upset if I am in a situation in which people are watching movies because I cannot concentrate on them and I get figity and want to be doing something else.

Link to comment
Share on other sites

From what my dr explained to me is that its part med and part what phase you are in in your disorder.

When im in a depressive phase nothing can hold my &ttention and thats when I know I need to go see my dr. but thats just me

Link to comment
Share on other sites

  • 4 months later...

I took Invega Sustenna and regret it everyday because it takes 4-8 months for the shot to clear your system.  I have not taken the shot in two and a half months and I am still having side effects from the drug.  The biggest one is akathesia where its difficult for me to sit still or stand still.  I have trouble concentrating on TV and books that I read and constantly have to be on facebook or something online to have like a hitching post for my brain.  I hope all these and other symptoms go away once it clears my system.  

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...